Alert archive / Indiana / Flash Flood Warnings in 2015
Flash Flood Warning 86, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 17, 2015, 10:26 PM EDT for Trimble County, Kentucky; 4 counties in Indiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2015, 10:26 PM EDT (02:26 UTC)
- Expired
- Jul 18, 2015, 1:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clark County, IN, Jefferson County, IN, Scott County, IN, Washington County, IN, Trimble County, KY
The radar
The Louisville radar (KLVX), 80 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 10:40 PM EDT | FLASH FLOOD | 2 Nw New Washington, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1427 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 8.2
The text
As transmitted, in the capitals the NWS used until 2016.
450
WGUS53 KLMK 180226
FFWLMK
INC019-077-143-175-KYC223-180530-
/O.NEW.KLMK.FF.W.0086.150718T0226Z-150718T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1026 PM EDT FRI JUL 17 2015
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
TRIMBLE COUNTY IN NORTH CENTRAL KENTUCKY...
NORTHERN CLARK COUNTY IN SOUTH CENTRAL INDIANA...
WESTERN JEFFERSON COUNTY IN SOUTH CENTRAL INDIANA...
SCOTT COUNTY IN SOUTH CENTRAL INDIANA...
NORTHEASTERN WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 130 AM EDT
* AT 1023 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED VERY HEAVY RAINFALL FROM A COMPLEX OF THUNDERSTORMS OVER
THE WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...SCOTTSBURG...BEDFORD...
IN ADDITION...PUMPKIN CENTER...HANOVER BEACH AND LITTLE YORK ARE
INCLUDED IN THIS FLASH FLOOD WARNING.
FLASH FLOOD PRONE AREAS IN THIS WARNING...
SINKING FORK OVERFLOWS ONTO VIENNA ROAD.
SILVER CREEK OVERFLOWS ONTO HENRYVILLE OTISCO ROAD.
ONE AND A HALF TO TWO INCHES OF RAIN HAS ALREADY FALLEN OVER THE
LAST HOUR IN PORTIONS OF THE WARNING AREA. ADDITIONAL RAINFALL
AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3866 8525 3859 8521 3858 8517 3850 8530
3852 8544 3848 8549 3847 8560 3854 8604
3878 8608 3876 8601 3877 8599 3876 8598
3876 8590 3873 8588 3874 8585 3881 8580
3883 8573
$$
EER2 follow-up statements
300
WGUS73 KLMK 180408
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1208 AM EDT SAT JUL 18 2015
INC019-077-143-175-KYC223-180530-
/O.CON.KLMK.FF.W.0086.000000T0000Z-150718T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT IN-WASHINGTON IN-JEFFERSON IN-CLARK IN-TRIMBLE KY-
1208 AM EDT SAT JUL 18 2015
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM EDT FOR
TRIMBLE...NORTHERN CLARK...WESTERN JEFFERSON...NORTHEASTERN
WASHINGTON AND SCOTT COUNTIES...
AT 1205 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE LIGHT TO MODERATE RAIN OVER THE WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...
SCOTTSBURG...
BEDFORD...
IN ADDITION...PUMPKIN CENTER...HANOVER BEACH AND LITTLE YORK ARE
INCLUDED IN THIS FLASH FLOOD WARNING.
FLASH FLOOD PRONE AREAS IN THIS WARNING...
SINKING FORK OVERFLOWS ONTO VIENNA ROAD.
SILVER CREEK OVERFLOWS ONTO HENRYVILLE OTISCO ROAD.
THOUGH THE THREAT OF HEAVY RAIN HAS ENDED...PATCHY LIGHT TO MODERATE
RAIN WILL STILL BE POSSIBLE THROUGH 100 AM. IT WILL TAKE TIME FOR
ANY FLOODING TO RECEDE. THEREFORE...THE FLASH FLOOD WARNING
CONTINUES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.
REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3866 8525 3859 8521 3858 8517 3850 8530
3852 8544 3848 8549 3847 8560 3854 8604
3878 8608 3876 8601 3877 8599 3876 8598
3876 8590 3873 8588 3874 8585 3881 8580
3883 8573
$$
13265
WGUS73 KLMK 180531
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
131 AM EDT SAT JUL 18 2015
INC019-077-143-175-KYC223-180540-
/O.EXP.KLMK.FF.W.0086.000000T0000Z-150718T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT IN-WASHINGTON IN-JEFFERSON IN-CLARK IN-TRIMBLE KY-
131 AM EDT SAT JUL 18 2015
...THE FLASH FLOOD WARNING HAS EXPIRED FOR TRIMBLE...NORTHERN
CLARK...WESTERN JEFFERSON...NORTHEASTERN WASHINGTON AND SCOTT
COUNTIES...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNING
AREA. DUE TO RECENT RAINFALL...AREA CREEKS AND STREAMS WILL
CONTINUE TO SEE HIGH WATER FOR THE NEXT SEVERAL HOURS.
REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
LAT...LON 3866 8525 3859 8521 3858 8517 3850 8530
3852 8544 3848 8549 3847 8560 3854 8604
3878 8608 3876 8601 3877 8599 3876 8598
3876 8590 3873 8588 3874 8585 3881 8580
3883 8573
$$
MJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 9:55 PM EDT, 31 minutes earlier.
Area forecast discussion, Jul 17, 9:55 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
955 PM EDT Fri Jul 17 2015
...Forecast Update...
Issued at 954 PM EDT Fri July 17 2015
Did end up issuing a short fused Flash Flood Watch to account for
the complex of storms diving SE across our CWA over the next few
hours. FFG values are still running low and with pockets of
torrential rain and some training, thought it best to try and give a
heads up to the Flash Flooding potential.
Issued at 836 PM EDT Fri July 17 2015
Have increased coverage of shower and storm chances across our NE
CWA through the late evening hours as clusters of storms over IN
will slide SE over the next several hours. Confidence is not high on
how far SW to extend the highest precipitation chances, but did
increase to chance (40%) for Louisville.
Most concerned about training of several rounds of thunderstorms
from a Madison, IN to Cynthiana, KY line where some hydro issues
might occur due to high PWAT/efficient rain producing airmass.
Confidence is not high enough on convective evolution to issue a
short fused Flash Flood Watch so will likely handle any hydro
problems with Advisories/Warnings if needed. Will mention heavy rain
threat in an updated HWO.
Previous Update...
Issued at 600 PM EDT Fri Jul 17 2015
Visible satellite has been showing some enhancement along and north
of the I-64 corridor over the past couple of hours, and now starting
to see some light returns on radar associated with them. Went ahead
and added iso to widely scattered mention for the next few hours as
the cells push east.
Still watching to our NW and N as a couple of complexes show some
signs of possibly being able to skirt our N and NE CWA. Expect
intensity to diminish as we get into the later evening hours,
however environment would be able to support a few stronger storms
if they are able to hold togehter.
.SHORT TERM (Now through Sunday)...
Issued at 315 PM EDT Fri Jul 17 2015
Same synoptic pattern of the last few weeks will continue through
the short term with a sprawling hot ridge over the southern U.S. and
an active westerly stream of moisture and instability over the
northern part of the U.S. from the Plains to the Great Lakes. This
means the Midwest and Ohio Valley are again proned to episodes of
convection, with expanding heat on the southern periphery as well
through this weekend. Our forecast area of central KY and south-
central IN will be on the edge of convection to our north but within
the high heat and humidity from our area on south and west.
Currently, convection is beginning to develop from central OH
through central IN to near STL along an outflow boundary. Steering
flow should keep this convection to our north through this evening.
However, both the GFS and NAM suggest that a few cells could turn
southeast late tonight and/or a few cells develop over south-central
IN and parts of north-central and east-central KY. Will include in
grids. Patchy fog and haze may occur around daybreak, but not bad.
On Saturday and Sunday, the heat and humidity will be here,
especially over the western half of the forecast area. High
temperatures will reach the lower 90s east and mid 90s west both
days, with lows in the 70s at night. Surface dewpoints Saturday
afternoon should be in the lower to mid 70s, with mid 70s Sunday. As
a result, maximum afternoon heat indices both days will be around
105 and some areas could see 105-109 over west parts of central KY
Sunday afternoon when surface dewpoints should be slightly higher.
Thus, will issue a heat advisory starting Saturday at noon EDT
continuing til 8 pm Sunday evening for the western half of central
KY. For now, will not issue an advisory over most of east-central
KY, where maximum indices should top out in the upper 90s to lower
100s, although we will monitor this through the weekend.
As for precip potential, Sunday looks to have a slightly better
chance of isolated to scattered thunderstorms than Saturday. Model
soundings show better instability and higher precipitable water
values on Sunday vs. Saturday. Cannot rule out a slight chance
Saturday (roughly 20 pct), with a slightly higher chance Sunday
afternoon, especially over northern areas closer to the main
corridor of instability. Any storm would produce brief torrential
rain. Otherwise, expect a partly cloudy, hot, and humid weekend.
.LONG TERM (Sunday night through Friday)...
Issued at 245 PM EDT Fri Jul 17 2015
...Stormy Monday-Tuesday...Sultry Summertime Airmass rest of week...
Sunday night through Tue night...
Well...long term begins with Herculean 596m ridge over the Natural
State keeping polar jet along the northern periphery. Several
frontal systems will slide off the front side of the ridge towards
CWA...but overall high humidity for next week.
The upper trough digs through the Great Lakes on Monday and drops a
frontal boundary near the OH River and is stuck for 48 hours. This
will bring unsettled weather across CWA Monday and Tuesday. MU CAPE
of 2500 j/kg and higher, LIS -4 to -6 C, PWATS are 2 inches and weak
steering flow of 15 kts will bring threat of storms with very heavy
rainfall. Increased POPS to likely across eastern 1/2 of the area on
Monday and increased POPS Tuesday across the Srn tier as the frontal
boundary is still ensconced across the srn 1/2 of area.
Wednesday-Friday...
On Wed and Thu...elongated ridge across from Lone State state thru
pelican state to peach state before ridge amplifies on Friday
northward. Ridge bulges north to Great lakes ahead of potent wave
coming out Glacier NP to Yellowstone NP. Thus...front will move
south of CWA on Wed and will be POP-less for rest of week with low
90s and lows around 70. Typical summertime weather.
&&
.AVIATION (00Z TAF Update)...
Updated 713 PM EDT Fri Jul 17 2015
Main aviation concerns for this evening will be chances for
convection at SDF/LEX, and then potential for BR/HZ overnight. A few
showers have popped up between SDF/LEX this evening, so will mention
VC wording at LEX to start the new cycle, however question remains
whether there will be new development along an outflow boundary
dropping south out of the IL/IN/OH storms. Will stay optimistic at
SDF/LEX (along with some hi-res modeling) for now, however will
amend as necessary if T-storm coverage does become more apparent.
Otherwise, there is a signal for at least MVFR BR/HZ through the
overnight hours. Most concerned at BWG where winds will go light and
variable. Enough of a SSW wind at SDF/LEX should keep visibilities
from going too low. SSW winds pick up again after sunrise on Saturdy
with Sct cu around 4-5 k feet.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH until 5 AM EDT Saturday FOR KYZ031>037-040>043-
049.
HEAT ADVISORY from Noon EDT /11 AM CDT/ Saturday to 8 PM EDT /7
PM CDT/ Sunday FOR KYZ023>035-038-045-053-061>063-070>074.
IN...FLASH FLOOD WATCH until 5 AM EDT Saturday FOR INZ077>079-092.
HEAT ADVISORY from Noon EDT /11 AM CDT/ Saturday to 8 PM EDT /7
PM CDT/ Sunday FOR INZ076>079-083-084-089>092.
&&
Update.........BJS
Short Term.....TWF
Long Term......JDG
Aviation.......BJSHazardous weather outlook, Jul 17, 8:45 PM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOUISVILLE KY 845 PM EDT FRI JUL 17 2015 INZ076>079-083-084-089>092-KYZ023>035-038-045-053-061>063-070>074- 190045- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SPENCER KY- NELSON KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY-WARREN KY- SIMPSON KY-ALLEN KY-BARREN KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...TAYLORSVILLE... BARDSTOWN...HODGENVILLE...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW 845 PM EDT FRI JUL 17 2015 /745 PM CDT FRI JUL 17 2015/ ...HEAT ADVISORY IN EFFECT FROM NOON EDT /11 AM CDT/ SATURDAY TO 8 PM EDT /7 PM CDT/ SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY OVERNIGHT. ANY STORM WILL BE CAPABLE OF TORRENTIAL RAINFALL...GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HOT TEMPERATURES AND INCREASING HUMIDITY SATURDAY AND SUNDAY WILL PUSH THE AFTERNOON HEAT INDEX BETWEEN 105 AND 110 EACH DAY. ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE SUNDAY...AND INCREASING CHANCES ON MONDAY AND TUESDAY. THE GREATEST COVERAGE AND INTENSITY OF STORMS WILL BE MONDAY INTO MONDAY NIGHT WITH THE PASSAGE OF A WEAK FRONT. THESE STORMS WILL CONTAIN VERY HEAVY RAIN AND SOME GUSTY WINDS. SOME OF THESE STORMS COULD LEAD TO SOME FLOODING ISSUES IN LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH FRIDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KYZ036-037-039>043-046>049-054>057-064>067-075>078-081-082-190045- SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-MARION KY- BOYLE KY-GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- INCLUDING THE CITIES OF...GEORGETOWN...CYNTHIANA...LAWRENCEBURG... VERSAILLES...LEXINGTON...PARIS...CARLISLE...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...LEBANON...DANVILLE... LANCASTER...RICHMOND...GREENSBURG...CAMPBELLSVILLE...LIBERTY... STANFORD...TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN... BURKESVILLE...ALBANY 845 PM EDT FRI JUL 17 2015 /745 PM CDT FRI JUL 17 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS FAR NORTH CENTRAL KENTUCKY LATE TONIGHT. ANY STORM WILL BE CAPABLE OF TORRENTIAL RAINFALL...GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HOT TEMPERATURES AND INCREASING HUMIDITY SATURDAY AND SUNDAY WILL PUSH THE AFTERNOON HEAT INDEX ABOVE 100 DEGREES EACH DAY. ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY. THE GREATEST COVERAGE AND INTENSITY OF STORMS WILL BE MONDAY INTO MONDAY NIGHT WITH THE PASSAGE OF A WEAK FRONT. HEAVY RAIN AND GUSTY WINDS ARE EXPECTED WITH THE STRONGEST STORMS. THESE STORMS WILL CONTAIN VERY HEAVY RAIN AND SOME GUSTY WINDS. SOME OF THESE STORMS COULD LEAD TO SOME FLOODING ISSUES IN LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH FRIDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. BJS/JDG
In the hours before
Special weather statement, Jul 17, 7:26 PM EDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
726 PM EDT FRI JUL 17 2015
INZ079-172355-
JEFFERSON IN-
726 PM EDT FRI JUL 17 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES EAST OF VERNON...AND MOVING EAST AT 40
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
BARBERSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3891 8520 3883 8520 3882 8520 3888 8549
3892 8548 3892 8521
TIME...MOT...LOC 2327Z 277DEG 35KT 3892 8535
SCHOETTMERSpecial weather statement, Jul 17, 8:51 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
851 PM EDT FRI JUL 17 2015
KYZ037-043-180120-
HARRISON KY-NICHOLAS KY-
851 PM EDT FRI JUL 17 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 850 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF FALMOUTH...AND MOVING EAST AT 40
MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
SUNRISE...
CLAYSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3836 8416 3846 8455 3849 8456 3852 8449
3854 8448 3854 8444 3857 8441 3858 8421
3857 8419 3856 8420 3855 8416 3851 8418
3846 8409
TIME...MOT...LOC 0052Z 277DEG 35KT 3858 8434
SCHOETTMERSpecial weather statement, Jul 17, 9:38 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
938 PM EDT FRI JUL 17 2015
INZ077>079-092-KYZ032-180205-
CLARK IN-JEFFERSON IN-SCOTT IN-TRIMBLE KY-WASHINGTON IN-
938 PM EDT FRI JUL 17 2015
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS MOVING INTO SOUTHERN INDIANA...
AT 935 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM 10 MILES WEST OF BROWNSTOWN
TO 7 MILES NORTHWEST OF SCOTTSBURG TO 6 MILES WEST OF
MADISON...MOVING SOUTHEAST AT 30 MPH.
FREQUENT LIGHTNING...TORRENTIAL RAIN...AND GUSTY WINDS TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL IMPACT...
BEDFORD...
SCOTTSBURG...
SWANVILLE...
LITTLE YORK AND SALUDA...
MONITOR AND PUMPKIN CENTER...
MARYSVILLE AND UNDERWOOD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3882 8570 3883 8566 3864 8523 3861 8522
3855 8541 3859 8577 3870 8616 3878 8617
3877 8613 3879 8608 3877 8604 3877 8599
3876 8598 3877 8595 3876 8590 3873 8588
3881 8580 3883 8573
TIME...MOT...LOC 0137Z 340DEG 22KT 3886 8622 3876 8585
3872 8549
13Special weather statement, Jul 17, 10:02 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1002 PM EDT FRI JUL 17 2015
INZ077-078-092-KYZ030>035-180230-
CLARK IN-FRANKLIN KY-HENRY KY-JEFFERSON KY-OLDHAM KY-SCOTT IN-SHELBY
KY-TRIMBLE KY-WASHINGTON IN-
1002 PM EDT FRI JUL 17 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 50 MPH WINDS...
AT 1000 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES NORTH OF PROSPECT...AND MOVING
SOUTHEAST AT 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
PROSPECT...
ANCHORAGE...
SHELBYVILLE...
NEW CASTLE...
MIDDLETOWN...
GOSHEN AND SKYLIGHT...
BROWNSBORO AND ORCHARD GRASS HILLS...
PEWEE VALLEY AND CRESTWOOD...
L S PARK AND CONNER...
THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
16 AND 22.
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
19 AND 32.
THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS
13 AND 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3857 8564 3859 8543 3860 8543 3863 8523
3859 8521 3860 8508 3857 8507 3855 8500
3851 8502 3852 8498 3849 8498 3846 8490
3844 8492 3842 8488 3838 8489 3836 8486
3813 8539 3815 8542 3812 8543 3869 8604
TIME...MOT...LOC 0202Z 329DEG 42KT 3848 8561
SCHOETTMERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 8:51 PM EDT | Special Weather Statement | LMK | Harrison | 29 min |
| Jul 17, 9:07 PM EDT | Flash Flood Watch | LMK | Bourbon, Clark, Fayette, Franklin, Harrison, Henry and 6 more | 6 hr |
| Jul 17, 9:16 PM EDT | Severe Thunderstorm Warning | LMK | Trimble | 29 min |
| Jul 17, 9:24 PM EDT | Flash Flood Warning | LMK | Trimble | 3 hr |
| Jul 17, 9:38 PM EDT | Special Weather Statement | LMK | Trimble | 27 min |
| Jul 17, 10:02 PM EDT | Special Weather Statement | LMK | Henry, Oldham, Shelby | 28 min |
| Jul 17, 10:08 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Jefferson, Oldham, Shelby | 32 min |
| Jul 17, 10:28 PM EDT | Special Weather Statement | LMK | Bullitt, Jefferson | 32 min |
| Jul 17, 10:39 PM EDT | Special Weather Statement | LMK | Franklin, Henry, Shelby | 31 min |
| Jul 17, 10:45 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Franklin, Henry, Jefferson, Oldham, Shelby and 1 more | 30 min |
| Jul 17, 11:03 PM EDT | Special Weather Statement | LMK | Fayette, Woodford | 32 min |
| Jul 17, 11:15 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Harrison, Scott, Shelby, Woodford | 30 min |
| Jul 17, 11:22 PM EDT | Special Weather Statement | LMK | Anderson, Marion, Mercer, Nelson, Washington, Woodford | 43 min |
| Jul 17, 11:47 PM EDT | Special Weather Statement | LMK | Bourbon, Fayette, Franklin, Harrison, Scott | 33 min |
| Jul 17, 11:49 PM EDT | Areal Flood Advisory | LMK | Bourbon, Clark, Fayette, Harrison, Jessamine, Madison and 2 more | 3 hr |
| Jul 18, 12:41 AM EDT | Areal Flood Advisory | LMK | Clark, Garrard, Madison | 3 hr |
| Jul 18, 1:19 AM EDT | Areal Flood Advisory | LMK | Bullitt, Hardin, Jefferson, Meade, Oldham, Shelby and 1 more | 3 hr |
| Jul 18, 2:52 AM EDT | Flash Flood Warning | LMK | Madison | 3 hr |
| Jul 18, 11:24 AM EDT | River Flood Warning | LMK | Hancock | 50 hr |
| Jul 18, 2:56 PM EDT | Special Weather Statement | LMK | Orange | 29 min |
| Jul 18, 3:40 PM EDT | Areal Flood Advisory | LMK | Crawford, Orange | 3 hr |
| Jul 18, 3:52 PM EDT | Special Weather Statement | LMK | Crawford | 28 min |
Nearby
Flash Flood Warnings in Indiana, 2015Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.